Alert archive / Arizona / Wind Advisories in 2014
Wind Advisory 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at May 21, 2014, 3:40 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 21, 2014, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2014, 3:40 AM MST (10:40 UTC)
- In effect from
- May 21, 2014, 11:00 AM MST
- Expired
- May 21, 2014, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3471 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
080 WWUS75 KFGZ 211040 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 AM MST WED MAY 21 2014 AZZ012>014-017-040-211845- /O.NEW.KFGZ.WI.Y.0018.140521T1800Z-140522T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 340 AM MST WED MAY 21 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING. * TIMING...WINDS WILL BE ON THE INCREASE FOLLOWING SUNRISE BECOMING STRONG BY LATE IN THE MORNING. * WINDS...SOUTHWEST AT 20 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE LITTLE COLORADO RIVER VALLEY. POTENTIALLY HAZARDOUS CROSS WINDS WILL BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
457 WWUS75 KFGZ 211846 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1146 AM MST WED MAY 21 2014 AZZ012>014-017-040-220200- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-140522T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 1146 AM MST WED MAY 21 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...EXPECT STRONG AND GUSTY SOUTHWEST WINDS THROUGH THE REMAINDER OF THE AFTERNOON. * WINDS...SOUTHWEST AT 20 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS...AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE LITTLE COLORADO RIVER VALLEY. POTENTIALLY HAZARDOUS CROSS WINDS WILL BE ENCOUNTERED BY HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
749 WWUS75 KFGZ 220202 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 702 PM MST WED MAY 21 2014 AZZ012>014-017-040-220315- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-140522T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...SHOW LOW...DILKON 702 PM MST WED MAY 21 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WIND SPEEDS WILL CONTINUE TO DECREASE THROUGH THE EVENING HOURS...WITH MOST AREAS DROPPING BELOW 10 MPH AFTER 9 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at May 21, 3:30 AM MST, 10 minutes earlier.
Area forecast discussion, May 21, 3:30 AM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 AM MST WED MAY 21 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS THE SOUTHWEST UNITED STATES OVER THE NEXT SEVERAL DAYS. FOR TODAY...EXPECT STRONG GUSTY WINDS TO CONTINUE FROM FLAGSTAFF EASTWARD. FROM THURSDAY THROUGH SATURDAY...AS THE LOW PRESSURE CENTER MOVES ACROSS THE AREA... A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH COOLER TEMPERATURES WILL DEVELOP. THE LOW WILL HEAD EASTWARD STARTING SUNDAY WITH WARMING DAYTIME TEMPERATURES AND THE CHANCE OF SHOWERS ENDING. && .DISCUSSION...A LOW PRESSURE SYSTEM WAS CENTERED OVER NEVADA THIS MORNING...ESSENTIALLY WOBBLING IN PLACE. FOR TODAY...PRESSURE GRADIENTS WILL REMAIN STRONG ENOUGH BETWEEN THE LOW CENTER OVER NEVADA AND HIGH PRESSURE OVER TEXAS FOR STRONG GUSTY WINDS...ESPECIALLY ACROSS THE LITTLE COLORADO RIVER VALLEY....WHERE WIND GUSTS TO 45 MPH ARE ANTICIPATED. AS A RESULT...A WIND ADVISORY HAS BEEN ISSUED FOR THIS AREA. IN ADDITION...DRY CONDITIONS WILL CONTINUE WITH A RED FLAG WARNING IN EFFECT FOR MUCH EAST CENTRAL ARIZONA. CHECK OUT PHXRFWFGZ AND PHXNPWFGZ FOR DETAILS. FOR THURSDAY THROUGH SATURDAY...THE LOW WILL SLOWLY MOVE ACROSS ARIZONA. A JET MAX ROTATING AROUND THE LOW WILL PRODUCE UPWARD MOTION ACROSS NORTHERN ARIZONA ON THURSDAY WITH COOLING ALOFT. IN ADDITION...FLOW AROUND THE LOW WILL TAP MOISTURE FROM OFF THE BAJA CALIFORNIA COAST WHICH WILL STREAM ACROSS EASTERN ARIZONA. AS A RESULT...EXPECT AN INCREASING CHANCE OF SHOWERS ON THURSDAY...ESPECIALLY OVER EASTERN ARIZONA. COOLING ALOFT IN COMBINATION WITH MOISTURE AND DAYTIME HEATING WILL RESULT IN A CHANCE FOR THUNDERSTORMS AS WELL. ON FRIDAY...MOISTURE WILL WRAP INTO THE LOW WITH COOL TEMPERATURES ALOFT CONTINUING. THIS WILL SPREAD THE CHANCE OF SHOWERS AND STORMS NEARLY AREA WIDE...PRIMARILY FROM THE MOGOLLON RIM NORTHWARD. COOL AND UNSTABLE CONDITIONS WILL CONTINUE ON SATURDAY AS MOISTURE CONTINUES WRAPPING AROUND THE LOW. SUNDAY AND BEYOND...MODELS SHOW THE LOW MOVING EASTWARD WITH A DECREASING CHANCE OF SHOWERS AND WARMING DAYTIME TEMPERATURES...ALTHOUGH IT WOULDN'T BE SURPRISING IF MOISTURE AND THE CHANCE OF SHOWERS LINGER INTO SUNDAY. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS FOR MOST AREAS FOR THE NEXT 24 HOURS. SMOKE TO IMPACT KFLG WITH MVFR CONDITIONS THROUGH 15Z. TIL 15Z ACROSS THE NORTHLAND... SFC WINDS S-SW TO 15 KT THEN BCMG S-SW INCREASING TO 15-25 KT WITH GUSTS 25-40 KT THROUGH 02Z THU. FASTEST WINDS VCNTY KINW-KSJN-KSOW. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... FOR TODAY...AN UPPER LEVEL LOW WILL REMAIN OVER SOUTHERN NEVADA AND KEEP VERY DRY SOUTH SOUTHWEST FLOW OVER OUR AREA. WE START THE DAY WITH VERY LOW HUMIDITIES ACROSS THE AREA. WHILE WIND SPEEDS SHOULD BE SLOWER TODAY THAN TUESDAY...CRITICAL FIRE WEATHER CONDITION ARE EXPECTED THIS AFTERNOON AND EVENING FOR THE SOUTHERN PORTIONS OF NAVAJO AND APACHE COUNTIES. WINDS DECREASE TONIGHT AND SHOULD GO INTO THE DOWNSLOPE REGIME AFTER MIDNIGHT. ON THURSDAY THE UPPER LOW WILL BE CENTERED NEAR YUMA. DEEP SOUTHERLY FLOW SHOULD DRAW MOISTURE NORTHWARD AND BRING A SLIGHT CHANCE OF HIGH BASED THUNDERSTORMS TO THE MOGOLLON RIM AND APACHE COUNTY. FRIDAY THROUGH SUNDAY...THE LOW PRESSURE CENTER IS EXPECTED TO MOVE SLOWLY EASTWARD ACROSS ARIZONA DURING THIS TIME. SHOWER AND THUNDERSTORMS CHANCES INCREASE THROUGH SATURDAY AS MOISTURE DEEPENS AND WRAPS INTO THE UPPER LOW. ON SUNDAY...THE LOW CENTER MOVES INTO NEW MEXICO WITH DRIER NORTHERLY FLOW ALOFT HERE. EXPECT CLEARING CONDITIONS FROM WEST TO EAST. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR AZ ZONES 112>114-116-117-140. WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR AZ ZONES 112>114-117-140. && PUBLIC.........MCCOLLUM AVIATION.......MCCOLLUM FIRE WEATHER...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, May 20, 8:15 PM MST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 815 PM MST TUE MAY 20 2014 AZZ004>018-037>040-211300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 815 PM MST TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TONIGHT NO WEATHER HAZARDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY DRY AND WINDY CONDITIONS WILL CONTINUE WEDNESDAY AS A LOW PRESSURE SYSTEM CONTINUES TO SLOWLY APPROACH NORTHERN ARIZONA. SOME AREAS...ESPECIALLY IN EAST CENTRAL AND NORTHEAST ARIZONA COULD POTENTIALLY REACH CRITICAL FIRE WEATHER THRESHOLDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:07 AM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.